MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTR03, 5X100 KII OPT ZTHR 6/BX; GCJ
Model Number CTR03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Product procedure: unknown.Event description: "this is a complaint from the market.Administrative no.(b)(4).Please refer to the complaint sheet for investigation.Cannula tip fragmentation.Report from the sales rep.The customer noted at the end of the surgery, the cannula tip was fragmented inside the abdominal cavity.The fragment was removed from patient, but it is possible that all pieces are not accounted for.During intraperitoneal irrigation, any fragments were not confirmed.The surgery was successfully completed without replacing the event unit.The customer recognized heat or force from an instrument was applied to the cannula tip.Please determine the root cause and which the cannula tip damage came from heat or force from an instrument.Initial investigation report: the event unit was returned to us and visually inspected.The cannula tip was fragmented and melted(pic.1).The returned fragment(pic.2) is similar to the missing section on the cannula in shape(pic.3).The unit will be returned to amr for further evaluation.(b)(4).One seal, cannula, fragment returning.Please see component list." type of intervention: the fragment was removed from patient.The surgery was successfully completed without replacing the event unit.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a blue fragment.Visual inspection confirmed the complainant's experience of a fractured cannula tip.It was noticed that part of the blue fragment was melted/deformed.Based on the condition of the returned unit and the description of the event, it is likely that the tip fracture was caused by an instrument that was not fully closed before it was removed from the trocar.The damage to the fragment suggests that an energy instrument made contact with the tip of the cannula, which caused it to melt/deform.The probability and criticality of harm resulting from these failure modes have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CTR03, 5X100 KII OPT ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7743154
Report Number2027111-2018-00257
Device Sequence Number13611667
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482(17)210116(30)01(10)1315319
Combination Product (Y/N)N
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/16/2021
Device Model NumberCTR03
Device Catalogue Number101138201
Device Lot Number1315319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1